You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Consistent Estimation of the Structural Distribution Function
Chris A. J. Klaassen and Robert M. Mnatsakanov
Scandinavian Journal of Statistics
Vol. 27, No. 4 (Dec., 2000), pp. 733-746
Published by: Wiley on behalf of Board of the Foundation of the Scandinavian Journal of Statistics
Stable URL: http://www.jstor.org/stable/4616638
Page Count: 14
You can always find the topics here!Topics: Estimators, Distribution functions, Consistent estimators, Statism, Statistical estimation, Statistics, Words, Random variables, Short stories
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Motivated by problems in linguistics we consider a multinomial random vector for which the number of cells N is not much smaller than the sum of the cell frequencies, i.e. the sample size n. The distribution function of the uniform distribution on the set of all cell probabilities multiplied by N is called the structural distribution function of the cell probabilities. Conditions are given that guarantee that the structural distribution function can be estimated consistently as n increases indefinitely although n/N does not. The natural estimator is inconsistent and we prove consistency of essentially two alternative estimators.
Scandinavian Journal of Statistics © 2000 Board of the Foundation of the Scandinavian Journal of Statistics